Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 66, NWS Nashville, TN

June 23, 2007Hickman County, Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2007, 1:06 PM CDT for Hickman County, Maury County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2007, 1:06 PM CDT (18:06 UTC)
Expired
Jun 23, 2007, 1:30 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Hickman County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 1:15 PM CDTTSTM WND DMG10 E Centerville, TNTREES DOWN AND SHINGLES OFF SOME ROOFS NEAR THE DUCK RIVER BRIDGE ON HIGHWAY 230, NEAR THE COMMUNITY OF LITTLELOT. PEA SIZE HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 231806
SVROHX
TNC081-119-231830-
/O.NEW.KOHX.SV.W.0066.070623T1806Z-070623T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HICKMAN COUNTY IN TENNESSEE...
  NORTHWESTERN MAURY COUNTY IN TENNESSEE...

* UNTIL 130 PM CDT

* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL HICKMAN COUNTY...OR ABOUT 9 MILES SOUTHEAST OF
  CENTERVILLE...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN HICKMAN COUNTY AT 120 PM CDT
  RURAL NORTHWESTERN MAURY COUNTY AT 125 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3578 8744 3563 8734 3574 8702 3594 8715

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 231833
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT SAT JUN 23 2007

TNC081-119-231841-
/O.EXP.KOHX.SV.W.0066.000000T0000Z-070623T1830Z/
MAURY TN-HICKMAN TN-
131 PM CDT SAT JUN 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HICKMAN AND
NORTHWESTERN MAURY COUNTIES EXPIRED AT 130 PM CDT...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS.

LAT...LON 3578 8744 3563 8734 3574 8702 3594 8715

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:55 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 23, 10:55 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT SAT JUN 23 2007

.UPDATE...MORNING SURFACE ANALYSIS SHOWED WEAK, SHALLOW QUASI-STATIONARY
FRONT EXTENDING FROM NEAR PADUCAH, KENTUCKY TO NEAR CROSSVILLE,
TENNESSEE. DEW POINTS REMAIN HIGH ACROSS OUR FORECAST AREA, WITH
DEW POINT FRONT WAY UP ACROSS EXTREME NORTHERN KENTUCKY AND
SOUTHERN OHIO. SURFACE HIGH HAD ALREADY PUSHED EASTWARD INTO OHIO
AND PENNSYLVANIA.

LATEST WRF MODEL SHOWED BAND OF HIGH 850-500MB MOISTURE LYING
ACROSS THE NORTHERN TWO-THIRDS OF THE MID-STATE AT 14Z, BUT
FORECAST TO LIFT NORTHWARD DURING THE DAY. BY LATE IN THE DAY,
DEEPEST MOISTURE IS EXPECTED TO BE ARCED UP ACROSS OUR
NORTHWESTERN COUNTIES AND DOWN ACROSS THE NORTHERN CUMBERLAND
PLATEAU, DELINEATING THE TWO AREAS THAT WILL PROBABLY SEE THE BEST
CHANCE FOR SCATTERED AFTERNOON THUNDERSTORMS TODAY.

CURRENT MAX TEMPERATURE AND RAIN PROBABILITY FORECASTS FOR TODAY
LOOK REASONABLE AND SEE NO REASON TO FIDDLE AROUND WITH THEM AT
THIS TIME.

&&

.

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 23, 5:16 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT SAT JUN 23 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
516 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:17 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam28 min
Jun 23, 1:20 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee28 min
Jun 23, 1:37 PM CDTSevere Thunderstorm WarningOHXGiles23 min
Jun 23, 4:35 PM CDTSevere Thunderstorm WarningOHXOverton25 min
Jun 23, 5:55 PM CDTSevere Thunderstorm WarningOHXFentress35 min
Jun 23, 6:25 PM CDTSevere Thunderstorm WarningOHXVan Buren35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.